My mum noticed that I was becoming depressed, that I was giving up hope and had no direction in life so we made a plan. We went to the doctor and got me a sick note so I could have time off work which made my boss hate me more though I've never done anything wrong. Having that time off work did seem to help me a bit as I got used to my new medication and tried to get back on track.
I'm now on Citalopram, an anxiety and depression medication. I was diagnosed with anaemia a couple weeks after so I have iron tablets twice a day. I'm also on antibiotics. The amount of medication I'm on has suddenly got so much, I have a medicine bag and now a dosage box just to manage. I feel like my elderly patients! It's hard remembering when to take them, some can't be mixed but this dosage box and Cortana (phone's PA) helps me out.
I had a bone scan yesterday too, they injected me with a radioactive substance and I couldn't be in contact with pregnant women and children for a day. I wanted to gain superpowers and enjoy a care free life... a girl can dream. I was a bit anxious because the last time I went to the hospital, I had a bit of a panic attack when I've never had a problem with hospitals before (that shows how bad my anxiety was getting!). Thankfully, the radiographer was really happy, cheerful and funny. He made me feel at ease and he actually brightened my whole day. It's amazing what other's good moods can do to you.
The Citalopram makes me drowsy so I take them at night. The side effects weren't too bad because they're a very low dose. After a few days, I felt more focused and so much more relaxed. I've never felt so relaxed in my life. I quickly realised how they could become addictive, it was what I imagine a high would be. Despite being a low dose, if I was late taking them, I would almost instantly spiral downhill, becoming extremely emotional, depressed, crying, suicidal and unmotivated. When that happens though, you realise you're taking them for a reason. When you have depression, you constantly think it's just you being weak and pathetic, that you're being an attention seeker because that's what society tells you so when you have panic attacks or have a huge wave of emotion like that when you're a few hours late taking your medication, it shows you that what you're experiencing is real and you haven't got much control over it. Though it's still not great that you're off your face on medication all the time just to function like other people do. I wish I could function normally and happily like I used to. I'm just not the same person any more.
In the past few days, my depression has started to creep back - no motivation, suicidal thoughts, constant low mood/sadness - so I'm wondering if I need a higher dose. I'm worried for the day I gradually come off these pills, I don't know if I'll cope or if I'll be hit with a wave of depression so hard, that I do something stupid. Let's hope not.